Alert archive / Arkansas / Wind Advisories in 2010

Wind Advisory 3, NWS Memphis, TN

March 31, 20107 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Mar 31, 2010, 11:28 AM CDT for 7 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2010, 11:28 AM CDT (16:28 UTC)
Expired
Mar 31, 2010, 6:00 PM CDT
In force
7 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2176 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WWUS74 KMEG 311628
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 AM CDT WED MAR 31 2010

...WINDY CONDITIONS EXPECTED ACROSS NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL THIS AFTERNOON...

ARZ008-009-017-018-026>028-MOZ113-115-312300-
/O.NEW.KMEG.WI.Y.0003.100331T1628Z-100331T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
1128 AM CDT WED MAR 31 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* SOUTH TO SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN
  BE EXPECTED THIS AFTERNOON. 

* THE HIGHEST WINDS WILL OCCUR BETWEEN NOON AND 4 PM CDT. WINDS
  WILL DIMINISH BELOW ADVISORY CRITERIA AFTER BY 6 PM.

* THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SJM
2 follow-up statements
271 
WWUS74 KMEG 311720
NPWMEG

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1219 PM CDT WED MAR 31 2010

...WINDY CONDITIONS EXPECTED ACROSS NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL THIS AFTERNOON...

ARZ008-009-017-018-026>028-MOZ113-115-312300-
/O.NEW.KMEG.WI.Y.0003.100331T1719Z-100331T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
1219 PM CDT WED MAR 31 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* SOUTH TO SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN
  BE EXPECTED THIS AFTERNOON. 

* THE HIGHEST WINDS WILL OCCUR BETWEEN NOON AND 4 PM CDT. WINDS
  WILL DIMINISH BELOW ADVISORY CRITERIA AFTER BY 6 PM.

* THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SJM
466 
WWUS74 KMEG 312304
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT WED MAR 31 2010

ARZ008-009-017-018-026>028-MOZ113-115-010015-
/O.EXP.KMEG.WI.Y.0003.000000T0000Z-100331T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
604 PM CDT WED MAR 31 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. 

* WINDS WILL REMAIN GUSTY UNTIL AN HOUR OR SO AFTER SUNSET.

$$

JCL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 31, 11:21 AM CDT, 7 minutes earlier.

Area forecast discussion, Mar 31, 11:21 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1121 AM CDT WED MAR 31 2010

.DISCUSSION...

WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR NORTHEAST ARKANSAS AND
THE MISSOURI BOOTHEEL FOR THIS AFTERNOON. WINDS ARE ALMOST
SUSTAINED AT 25 MPH ACROSS THIS AREA.

SJM

&&

.PREV DISCUSSION... /ISSUED 1047 AM CDT WED MAR 31 2010/

MOSTLY SUNNY SKIES PREVAIL ACROSS THE REGION AS AN UPPER LEVEL
RIDGE OF HIGH PRESSURE DOMINATES. SURFACE HIGH PRESSURE OVER THE
SOUTHEAST U.S. COMBINED WITH LOW PRESSURE OVER THE CENTRAL PLAINS
IS TIGHTENING THE PRESSURE GRADIENT ACROSS THE MID SOUTH RESULTING
IN BREEZY CONDITIONS...ESPECIALLY OVER EASTERN ARKANSAS WHERE
WINDS ARE ALREADY GUSTING TO 25 TO 30 MPH AT TIMES. HAVE INCREASED
WINDS IN THIS AREA THIS AFTERNOON AND A WIND ADVISORY MAY BECOME
NECESSARY.

DEWPOINTS HAVE RISEN INTO THE MID AND UPPER 40S THIS MORNING
THOUGH A VERY DRY AIR MASS ALOFT COMBINED WITH GOOD MIXING SHOULD
CAUSE DEWPOINTS TO FALL WITH RH VALUES DROPPING INTO THE 25 TO 30
PERCENT RANGE THIS AFTERNOON. GUSTY WINDS...LOW RH VALUES AND DRY FUELS
WILL RESULT IN INCREASING FIRE DANGER AND WILL CONTINUE TO MONITOR
FOR POSSIBLE RED FLAG WARNINGS.

UPDATE WILL BE OUT SHORTLY.

SJM

PREV DISCUSSION... /ISSUED 334 AM CDT WED MAR 31 2010/

ANOTHER PLEASANT DAY ON TAP FOR THE MIDSOUTH TODAY. AN UPPER
RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE MIDSOUTH AS A SFC HIGH
SITS OVER THE CAROLINAS. STRONG SOUTHERLY WINDS WILL ALLOW
TEMPERATURES TO SOAR INTO THE MID TO UPPER 70S. SKIES WILL BE
SUNNY TO MOSTLY SUNNY WITH ONLY SOME CIRRUS STREAMING THROUGH THE
AREA. GOOD MIXING THIS AFTERNOON WILL ALLOW RELATIVE HUMIDITY
VALUES TO DROP INTO THE 25 TO 30 PERCENT RANGE. THE LOW RH VALUES
COMBINED WITH STRONG SOUTHERLY WINDS MAY CREATE A HIGH FIRE DANGER
ACROSS PORTIONS OF THE MID-SOUTH. WILL RE-ISSUE THE FIRE WEATHER
NOTIFICATION MESSAGE AND LET THE DAY SHIFT MONITOR TO SEE IF ANY
RED FLAG WARNINGS ARE NEEDED.

TONIGHT THROUGH THURSDAY NIGHT...UPPER RIDGE STRENGTHENS OVER THE
CWA. SKIES ARE EXPECTED TO BE CLEAR TO MOSTLY CLEAR. SOUTHERLY WINDS
WILL CONTINUE TO BRING ABOVE NORMAL TEMPERATURES TO THE MIDSOUTH. LOWS
TONIGHT WILL BE IN THE UPPER 40S TO MID 50S. THURSDAY WILL BE
GORGEOUS WITH NOT A CLOUD EXPECTED IN THE SKY. HIGHS SHOULD REACH
INTO THE UPPER 70S TO LOWER 80S. MEMPHIS WILL LIKELY HIT 80 DEGREES
FOR THE 1ST TIME SINCE OCTOBER 9TH. HIGH FIRE DANGER MAY CONTINUE
INTO THURSDAY AFTERNOON AGAIN DUE TO LOW RELATIVE HUMIDITY VALUES
AND STRONG SOUTHERLY WINDS. LOWS THURSDAY NIGHT WILL BE IN THE 50S.

FRIDAY...UPPER RIDGE BEGINS TO WEAKEN OVER THE AREA. CLOUDS MAY
BEGIN TO INCREASE AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM TO THE
WEST. HOWEVER TEMPERATURES WILL REMAIN ABOVE NORMAL WITH HIGHS IN
THE UPPER 70S TO LOWER 80S.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...MODELS ARE STILL NOT IN THE
BEST AGREEMENT WITH THE TIMING OF THE APPROACHING COLD FRONT.
THOUGH THEY ARE CLOSER THAN LAST NIGHTS RUNS. THE 00Z GFS REMAINS
A TAD FASTER THE THE 00Z NAM/12Z ECMWF/00Z CANADIAN AND 21Z SREF
MODELS BRINGING IN SHOWERS AND THUNDERSTORMS AS EARLY AS FRIDAY
EVENING ACROSS WESTERN SECTIONS OF THE CWA. OTHER MODELS LEAN MORE
TOWARD AN AFTER MIDNIGHT TIMING. THE GFS IS ALSO MORE PROGRESSIVE
ON PUSHING THE SYSTEM OUT OF THE CWA BY 00Z SATURDAY NIGHT WHERE
AS THE ECMWF IS MUCH SLOWER EVENTUALLY STALLING OUT OVER THE
SOUTHEASTERN COUNTIES. THIS WOULD KEEP RAIN CHANCES IN THE
FORECAST POSSIBLY INTO SUNDAY AND SUNDAY NIGHT. EVEN THE CANADIAN
MODEL HINTS THE FRONT MAY STALL BUT IT MAY BE FURTHER TO THE
SOUTHEAST. WOULD THINK THE FRONT WOULD HAVE A HARD TIMING PUSHING
EAST AS QUICKLY AS IT WILL BE RUNNING INTO A STRONG UPPER RIDGE
FOR THIS TIME OF YEAR. HOWEVER IT MAY NOT BE AS SLOW AS WHAT THE
ECMWF IS INDICATING EITHER. WILL LIKELY TRY TO GO WITH A COMPROMISE WITH
PRECIPITATION MOVING IN AFTER MIDNIGHT FRIDAY NIGHT AND LINGERING
INTO SATURDAY NIGHT. THIS FOLLOWS CLOSELY TO WHAT CURRENT FORECAST
HAS GOING. WITH THIS TIMING...SVR POTENTIAL SEEMS LIMITED. MAYBE
SOME STRONG THUNDERSTORMS COULD FIRE UP DURING THE DAY ON SATURDAY
BUT INSTABILITY WITH THIS SYSTEM IS STILL NOT IMPRESSIVE.

SUNDAY THROUGH THE END OF THE FORECAST PERIOD...MODELS ALL OVER THE
PLACE WITH DIFFERENT SOLUTIONS FOR THIS TIME PERIOD. THIS IS TOTALLY
DIFFERENT THAN LAST NIGHTS RUNS WHERE GOOD AGREEMENT WAS SEEN.
MAIN PROBLEM LIES WITH HOW MODELS ARE HANDLING THE PREVIOUS
SYSTEM. THE 00Z GFS QUICKLY BUILDS IN A SFC HIGH ON SUNDAY AND
MOVES THE HIGH EAST OF THE CWA BY SUNDAY NIGHT. A WARM FRONT WOULD
SURGE NORTH LATE SUNDAY NIGHT AND POSSIBLY SET OFF SOME WARM AIR
ADVECTION SHOWERS. MONDAY WOULD BE PLEASANT WITH STRONG SOUTHERLY
WINDS AND WARM TEMPERATURES AHEAD OF THE NEXT COLD FRONT WHICH THE
GFS BRINGS IN ON TUESDAY. MEANWHILE THE 12Z ECMWF STALLS OUT THE
PREVIOUS FRONT OVER NORTHEAST MISSISSIPPI THIS WOULD KEEP THE
POSSIBILITY OF SHOWERS THROUGH SUNDAY NIGHT OVER THIS AREA. THE ECMWF
LIFTS THAT OLD BOUNDARY NORTH BUT DOES NOT MOVE THE NEXT COLD
FRONT INTO THE CWA UNTIL BEYOND CURRENT FORECAST PERIOD. THIS IS
MAINLY DUE TO THE MODEL DEVELOPING A SFC LOW ALONG THE FRONT ON
TUESDAY WHILE IT IS LOCATED OVER THE CENTRAL PLAINS. WILL CONTINUE WITH
CURRENT FORECAST FOR NOW WHICH HAS DRY CONDITIONS UNTIL TUESDAY
AND TUESDAY ONLY HAS 20 POPS AT THAT UNTIL SOME MODEL CONSISTENCY
CAN OCCUR.

KRM

&&

AVIATION...

12Z TAFS

VFR CONDITIONS EXPECTED FOR AT LEAST THE NEXT 24 HOURS.

SOUTH WINDS WILL INCREASE CONSIDERABLY AND BECOME GUSTY 14-15Z...
THEN SUBSIDE AGAIN AFTER 00Z.

NON-CONVECTIVE LOW LEVEL WIND SHEAR IS POSSIBLE AT
KMEM...KJBR...AND KMKL THROUGH 15Z BEFORE SURFACE WINDS
INCREASE...AND AGAIN AFTER 00Z AS SURFACE WINDS DIMINISH...
BUT WILL NOT MENTION IN TAFS AT THIS TIME.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  79  56  81  59 /   0   0   0   0
MKL  77  50  81  52 /   0   0   0   0
JBR  77  53  80  56 /   0   0   0   0
TUP  77  49  82  51 /   0   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.

MO...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 31, 10:55 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1055 AM CDT WED MAR 31 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1055 AM CDT WED MAR 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

LOW RELATIVE HUMIDITY VALUES BETWEEN 25 AND 30 PERCENT COMBINED
WITH STRONG SOUTHERLY WINDS AT 10 TO 20 MPH WITH HIGHER GUSTS WILL
INCREASE THE FIRE DANGER ACROSS THE MIDSOUTH THIS AFTERNOON. THE
INCREASED FIRE DANGER WILL MAKE OUTDOOR BURNING DANGEROUS. A RED
FLAG WARNING MAY BE NEEDED LATER THIS AFTERNOON. PLEASE CONTACT
YOUR LOCAL GOVERNMENT OR FIRE CONTROL OFFICIALS FOR INFORMATION
CONCERNING BURN RESTRICTIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOW RELATIVE HUMIDITY VALUES AND STRONG SOUTHERLY WINDS ARE
EXPECTED AGAIN THURSDAY AFTERNOON AND WILL MAINTAIN THE ELEVATED FIRE
DANGER ACROSS THE MIDSOUTH.

A COLD FRONT WILL MOVE INTO THE MIDSOUTH ON LATE FRIDAY NIGHT
INTO SATURDAY. STRONG THUNDERSTORMS COULD DEVELOP AHEAD OF THE
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

Nearby

Wind Advisories in Arkansas, 2010Wind Advisories in Missouri, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.